Alert archive / Mississippi / Tornado Warnings in 2003
Tornado Warning 32, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jun 30, 2003, 7:50 PM CDT for Harrison County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2003, 7:50 PM CDT (00:50 UTC)
- Expired
- Jun 30, 2003, 8:15 PM CDT
- In force
- 25 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Harrison County, MS
The radar
The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 3:35 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.8 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 428 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
812 WFUS54 KLIX 010050 TORNEW MSC047-010115- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 750 PM CDT MON JUN 30 2003 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... HARRISON COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 815 PM CDT * AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR GULFPORT HARBOR MOVING NORTH AT 45 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... GULFPORT AT 752 PM CDT SAUCIER AT 800 PM CDT SEEK SHELTER ON THE LOWEST FLOOR OF A BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET OR BATHROOM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3041 8920 3039 8899 3095 8891 3097 8917 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jun 30, 2:30 PM CDT, 5 hours 20 minutes earlier.
Area forecast discussion, Jun 30, 2:30 PM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 230 PM CDT MON JUN 30 2003 MUCH OF THE SHORT TERM FORECAST IS NOW GUIDED BY GUIDANCE FROM TPC AND HPC AS TROPICAL STORM BILL CONTINUES TO TRACK TOWARD THE SOUTH CENTRAL LOUISIANA COAST. REFER TO THE LATEST ADVISORIES FROM TPC AS WELL AS HURRICANE LOCAL ACTION STATEMENTS ISSUED FROM THIS OFFICE FOR THE LATEST INFORMATION REGARDING THE PROGRESS OF BILL. BY LATE TUESDAY MUSH OF THE ENERGY SHOULD BE NORTH AND NORTHEAST OF OUR CWA. SOUTHERLY TO SOUTHWESTERLY FLOW SHOULD CONTINUE THROUGH THE WEEK...ALLOWING GULF MOISTURE TO CONTINUE TO SPREAD ACROSS THE REGION. A WEAKENING UPPER-LEVEL TROUGH WILL BE OVER THE SOUTHEASTERN STATES AS A HIGH PRESSURE RIDGE BUILDS IN THE DESERT SOUTHWEST. THIS WILL KEEP CHANCES A LITTLE HIGHER DURING THE WEEK. POPS WILL RETURN TO NEAR CLIMO BY THE WEEKEND. PRELIM NUMBERS... MCB 73/86/73/87 9735 BTR 74/86/74/87 9735 MSY 77/87/77/88 9745 GPT 76/85/76/86 9745 .NEW...TROPICAL STORM WARNING PQL TO ATCHAFALAYA RIVER INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS LA...FLOOD WATCH FOR LAZ034>040-046>050-056>070. MS...FLOOD WATCH FOR MSZ068>071-077-080>082. 25
Hazardous weather outlook, Jun 30, 6:15 PM CDT, 1 hour 35 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-011130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 615 PM CDT MON JUN 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TONIGHT ...A TROPICAL STORM WARNING IS IN EFFECT... ...A TORNADO WATCH IS IN EFFECT THROUGH 1000 PM FROM TANGIPAHOA TO LAFOURCHE PARISHES EASTWARD THROUGH THE COASTAL MISSISSIPPI COUNTIES... ...A FLOOD WATCH IS IN EFFECT... TROPICAL STORM BILL CONTINUES HAS MOVED ONSHORE IN SOUTHEASTERN LOUISIANA. REFER TO THE LATEST ADVISORIES ISSUED BY THE NATIONAL HURRICANE CENTER AS WELL AS FLOOD STATEMENTS ISSUED BY THIS OFFICE FOR THE LATEST INFORMATION REGARDING THIS STORM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE REMNANTS OF TROPICAL STORM BILL ARE EXPECTED TO MOVE ACROSS CENTRAL AND EASTERN MISSISSIPPI TUESDAY. HOWEVER...NUMEROUS SHOWERS AND THUNDERSTORMS ARE STILL EXPECTED ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THROUGH MUCH OF TUESDAY. THIS ACTIVITY IS EXPECTED TO SLOWLY DIMINISH TUESDAY NIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE THEN EXPECTED WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED AT THIS TIME. 25
In the hours before
Local storm report, Jun 30, 2:54 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
254 PM CDT MON JUN 30 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 AM 2 S VANCLEAVE MS FLOOD
06/30/03 JACKSON PARTS OF HIGHWAY 57 NEAR
LITTLE BLUFF CREEK WASH
AWAY BY FLOODWATERS
REPORTED BY CIVIL DEFENSE.
1150 AM CHALMETTE LA TORNADO
06/30/03 ST. BERNARD POSSIBLE TORNADO UPROOTED
TWO LARGE OAK TREES
REPORTED BY EMERGENCY
MANAGEMENT.
1200 PM DELACROIX LA TORNADO
06/30/03 ST. BERNARD BOAT GARAGE DAMAGED
REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Jun 30, 6:09 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
609 PM CDT MON JUN 30 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 AM MOSS POINT MS FLASH FLOODS
06/30/03 JACKSON EXTENSIVE STREET FLOODING.
HIGH WATER ENCROACHING ON
HOMES. REPORTED BY
EMERGENCY MANAGEMENT.
0220 PM LACOMBE LA FLASH FLOODS
06/30/03 ST. TAMMANY PONTCHARTRAIN DRIVE
IMPASSIBLE. 8.5 INCHES
MEASURED RAINFALL. REPORTED
BY HAM RADIO OP.
0240 PM LACOMBE LA FLASH FLOODS
06/30/03 ST. TAMMANY 4 INCHES OF WATER OVER
LITTLE BAYOU LACOMBE BRIDGE
ON HIGHWAY 190. REPORTED BY
HAM RADIO OP.
0245 PM PICAYUNE MS FLASH FLOODS
06/30/03 PEARL RIVER NUMEROUS STREETS FLOODED
IN SOUTH PICAYUNE. REPORTED
BY HAM RADIO OP.
0315 PM SLIDELL LA OTHER
06/30/03 ST. TAMMANY POWER OUTAGE IN WISPERWOOD
SUBDIVISION. REPORTED BY
HAM RADIO OP KD5PDL.
0345 PM LACOMBE LA FLASH FLOODS
06/30/03 ST. TAMMANY STREET FLOODING IN
WHISPERING PINES
SUBDIVISION. REPORTED BY
HAM RADIO OP N54HL.
0115 PM 2 S LEEVILLE LA COASTAL FLOODING
06/30/03 LAFOURCHE 1 FOOT OF WATER REPORTED
OVER LA HIGHWAY 1. REPORTED
BY NOAA AND EMERGENCY
MANAGEMENT.
0405 PM PICAYUNE MS FLASH FLOODS
06/30/03 PEARL RIVER STREET FLOODING HIGHWAY
11...EAST CANAL...MEMORIAL
AND MAIN STREETS. REPORTED
BY HAM RADIO OP WA5URL.
0420 PM CHALMETTE LA FLASH FLOODS
06/30/03 ST. BERNARD HEAVY STREET FLOODING ON
PLAZA DRIVE. MINOR STREET
FLOODING MOST AREAS. POWER
OUT SOME AREAS. REPORTED BY
HAM RADIO OP KD5BPW.
0446 PM SLIDELL LA COASTAL FLOODING
06/30/03 ST. TAMMANY 4 FOOT WAVES ON RATS NEST
ROAD. REPORTED BY HAM RADIO
OP AD5DP.
0446 PM 2 W WAVELAND MS COASTAL FLOODING
06/30/03 HANCOCK 4 TO 5 FEET OF WATER ON
ALL ROADS IN SHORELINE PARK
COMMUNITY. REPORTED BY HAM
OP K50AZ.
0500 PM 4 S SLIDELL LA COASTAL FLOODING
06/30/03 ST. TAMMANY 1 FOOT OF WATER ON
MOONRAKER DRIVE AND ON MOST
STREETS IN EDEN ISLES.
POWER OUT. TREES AND LIMBS
DOWN. REPORTED BY HAM RADIO
OP AD5DP.
0515 PM SLIDELL LA OTHER
06/30/03 ST. TAMMANY POWER OUT IN WESTCHESTER
ESTATES. REPORTED BY HAM
RADIO OP AD5DP.
0517 PM COVINGTON LA FLASH FLOODS
06/30/03 ST. TAMMANY 6 INCHES OF WATER OVER
MUCH OF HIGHWAY 36 BETWEEN
COVINGTON AND ABITA
SPRINGS. REPORTED BY HAM
RADIO OP KD4SZB.
0521 PM SLIDELL LA FLASH FLOODS
06/30/03 ST. TAMMANY GAUSE ROAD FLOODED. POWER
OUT. REPORTED BY HAM RADIO
OP KM5LS.
0522 PM CHALMETTE LA OTHER
06/30/03 ST. BERNARD POWER OUT IN BUCCANEER
VILLA SUBDIVISION. REPORTED
BY HAM RADIO OP KA5EQK.
0545 PM SLIDELL LA WIND DAMAGE
06/30/03 ST. TAMMANY GARAGE DAMAGED EXTENSIVELY
DUE TO FALLEN TREE IN
TANGLEWOOD SUBDIVISION.
REPORTED BY OFF DUTY NWS
EMPLOYEE.
RJRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:14 PM CDT | Tornado Warning | LIX | Hancock, Pearl River | 31 min |
| Jun 30, 7:44 PM CDT | Tornado Warning | LIX | Hancock | 31 min |
| Jun 30, 8:12 PM CDT | Tornado Warning | LIX | Harrison, Jackson | 33 min |
| Jun 30, 8:49 PM CDT | Tornado Warning | LIX | Jackson | 26 min |
| Jun 30, 9:31 PM CDT | Tornado Warning | LIX | Jackson | 29 min |
Nearby
Tornado Warnings in Mississippi, 2003Every tornado warning in 2003Tornadoes in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.